MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309658
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 3ml ll euro 200 s/c contained foreign matter.It was reported that on three occasions, post manufacture, we have discovered small particulates in the infusion bag.Bd luer-lok plastipak 10ml syringe.When did the incident occur? during use.As part of an ongoing clinical trial, we currently use two of your products to prepare infusion bags containing investigational medicinal products.On three occasions, post manufacture, we have discovered small particulates in the infusion bag.As part of an ongoing investigation on the nature of these particles, we are seeking any information from the manufacturers of the ancillary supplies, to determine if there are any reports of particulate contamination in the batches.The investigation is ongoing and the particle composition has not yet been tested although this process is underway.Item: 309658.Response received on: (b)(6) 2026 12:54 pm.Note that the current suspicion is that these particles are small pvc particles from the bung in the infusion bag.The sponsor company who is conducting the clinical trial have uplifted the contaminated infusion bags to test the contaminant.The have just asked me to notify all ancillary supply companies in case there is a known product fault which might explain the particles.Please confirm the number of products affected in lot#: 4352796 these syringes were used to make two affected infusion bags.Were particulates identified prior to use? no.Was the device being used in/on patient when the issue occurred? no, the device is used to prepare infusion bags.Was patient or user harmed? if yes, please explain no, the particle in the infusion bag was discovered prior to transfer to bedside.Are samples available for investigation? no.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.

Brand Name
BD PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24791903
Report Number1213809-2026-00178
Device Sequence Number9919447
Product Code FMF
UDI-Device Identifier00382903096589
UDI-Public(01)00382903096589(11)241217(17)291130(10)4352796
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309658
Device Lot Number4352796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown